MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8071M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 04/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event severe cellulitis (injection site cellulitis) was deemed to meet serious injury criteria of required intervention to prevent permanent damage and hospitalization.The device history record of radiesse injectable implant, lot number a00080750, was reviewed.A lot search was conducted on the reported lot and no similar events were noted.Nonconformance reports, corrective/preventive actions related to this lot, but none that would have contributed to this event.
 
Event or Problem Description
This spontaneous report was received from a us physician and concerns a 55-year-old female patient.She was injected with radiesse, into the mid-face and perioral (off label use of device), for rhytids, volume loss and asymmetry, on (b)(6) 2023.Batch number was reported as a00080750 (expiry date: 07/2025).The batch record review was received and the lot number for radiesse was confirmed as a00080750 (expiry date: 07/2025).As reported she was injected with (b)(4) units of radiesse.She was concomitantly injected with one vial of belotero balance lidocaine, into the mid-face and perioral, for rhytids, volume loss and asymmetry, on (b)(6) 2023.Batch number was reported as e00002280 (expiry date: 12/2023).The patients medical history and concomitant medication were reported as none.On (b)(6) 2023, 1 day after the radiesse injection, the patient experienced a very severe cellulitis.On (b)(6) 2023, the reporter saw the patient and she started the treatment with augmentin.On (b)(6) 2023, she was admitted for intravenous antibiotics for several days.The patient stated culture from affected skin was performed and showed strep.The infection resolved.On (b)(6) 2023, the reporter saw the patient and she had linear scarring visible above right lateral lip area.The outcome of the event severe cellulitis was reported as resolved with sequelae, in 2023.Follow-up information was received on (b)(6) 2023: the patient was injected with 2 vials of radiesse.She has previous history of blepharoplasties and was treated with fillers prior to the visit in question.Off-label use of device was deleted.It was reported that the culture from vesicle on face showed strep growth.It was clarified that the patient was injected with radiesse in the nasolabial area and belotero balance lidocaine injected around the mouth (as reported).The patient declined application of the sterile serum usually used after the procedure and instead applied her own arnica cream which she retrieved from her purse at this visit.The outcome of the event remained unchanged.In the opinion of the reporter, the event was likely related to radiesse, since most evident swelling and infection signs occurred in the right nasolabial area where radiesse was injected, and not around the mouth where belotero balance lidocaine was injected.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key17712747
Report Number3013840437-2023-00090
Device Sequence Number17825314
Product Code LMH
UDI-Device IdentifierM2138071M0K22
UDI-Public+M2138071M0K22/$$3250726A000807503
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/26/2025
Device Catalogue Number8071M0K2
Device Lot NumberA00080750
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2023
Initial Report FDA Received Date09/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BELOTERO BALANCE LIDOCAINE US.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexFemale